MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 18"(45CM) 4-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 18"(45CM) 4-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 662G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information has been requested but is still unavailable: it was reported that "this is the same complaint as pc-(b)(4)".Please confirm if one file is for the ambiguous quantities reported or if they are duplicated files.Please confirm if 3 cases of suture breakage occurred during the same patient/procedure? unk, sales rep is checking the details.If other, how many devices demonstrated the alleged deficiency on each involved patient event? unk, sales rep is checking the details.Where did the sutures break (in the package, during removal from the package, during handling prior to using on the patient, or during use on the patient)? unk.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.When using the product, the suture was broken 3 times in a row.It is unclear whether this is one case, and it is currently confirming in what circumstances the suture was broken 3 times in a row.It was not a control release needle.Another product was used to complete the case.There were no adverse consequences to the patient.Additional information has been requested.

Brand Name
ETHILON SUTURE 18"(45CM) 4-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23646577
Report Number2210968-2025-13194
Device Sequence Number11954567
Product Code GAR
UDI-Device Identifier10705031007734
UDI-Public(01)10705031007734(17)290630(10)102G4U
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number662G
Device Lot Number102G4U
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Initial Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown